Doctor insights on:
My son is 13 & weaning off Keppra, (levetiracetam) no new meds. We are on second step down 1ml3xday. What withdrawal symptoms could he be having? He is not happy.
I'm in withdrawal for keppra (levetiracetam) and get waves threw my body that cause me to feel nervous and nauseous I thinks it's an aura but never have a seizure?
Keppra (levetiracetam) weaned down?: So you're taking keppra (levetiracetam) and you want to stop taking it. Have you discussed this with the doctor who is prescribing the keppra (levetiracetam)? Have you asked your doctor the post question? Please repost and state your doctor's answers to your questions; or, if you haven't asked your doctor, please state why not. ...Read more
Not known: The best info i could find on this is on the wikipedia.Com website and reads as follows : the exact mechanism by which Levetiracetam acts to treat epilepsy is unknown. However, the drug binds to a synaptic vesicle glycoprotein, sv2a,  and inhibits presynaptic calcium channels. this is believed to impede impulse conduction across synapses.. ...Read moreSee 1 more doctor answer
Yes: Levetiracetam is generally well tolerated, but may cause drowsiness, weakness, unsteady gait, coordination problems, headache, pain, forgetfulness, anxiety, irritability or agitation, dizziness, mood changes, nervousness, loss of appetite, vomiting, diarrhea, constipation, and changes in skin pigmentation. Serious side effects may include depression, hallucinations, suicidal thoughts, seizures. ...Read more
Depends: It depends on the dose and the patient. Evereone reacts differently. ...Read more